Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne
- When
- January 27, 3:00 PM MST to January 28, 6:00 AM MST
- Where
- C E Summit/X Ne Wasatch/N Duchesne forecast zone
- Reported by
- GENERAL PUBLIC
A wet and mild storm brought good rains to the valleys and mountain snow to the north. Solitude checked in with a foot of new powder, Alta had 10 inches, Snowbird 8 inches, Monte Cristo and Snowbasin 6 inches, and Trial Lake in the Uintas had 5 inches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A wet and mild storm brought good rains to the valleys and mountain snow to the north. Solitude checked in with a foot of new powder, Alta had 10 inches, Snowbird 8 inches, Monte Cristo and Snowbasin 6 inches, and Trial Lake in the Uintas had 5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jan 27, 10:15 AM MST, 4 hours 45 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 AM MST MON JAN 27 2003 .SYNOPSIS...MOISTURE WILL INCREASE OVER THE AREA TODAY AHEAD OF A PACIFIC STORM SYSTEM. THAT SYSTEM WILL MOVE ACROSS MAINLY THE NORTHERN HALF OF AREA TONIGHT. ANOTHER WEAKER STORM SYSTEM WILL MOVE THROUGH THE AREA EARLY WEDNESDAY. .DISCUSSION...APPROACHING SHORTWAVE CURRENTLY OFF THE NRN CA COAST LOOKS PROMISING FOR PRECIP FOR NRN/CNTRL UT TONIGHT/EARLY TUESDAY. OUT AHEAD OF THIS FEATURE A SOLID MOISTURE PLUME WILL COVER THE GREAT BASIN. SCATTERED LIGHT PRECIP A POSSIBILITY THIS AFTERNOON OVER THE NRN/WRN SECTIONS OF THE STATE. THE NEAR 700 MB THERMAL BOUNDARY NEAR THE UT/ID BORDER WILL SAG SOUTHWARD DURING THE DAY. WEAK COLD ADVECTION BEHIND THIS THERMAL BOUNDARY WILL GENERATE SOME LIFT...THOUGH RATHER SHALLOW AS THE MID-LEVEL TEMPS COOL LITTLE AND THE JET SUPPORT REMAINS FAIRLY FAR NORTH. BEST THREAT FOR PRECIP AS EXPECTED WILL COME WITH THE TROUGH PASSAGE OVERNIGHT. DYNAMIC LIFT ALONG WITH AN INCREASINGLY UNSTABLE AIRMASS SHOULD RESULT IN SIGNIFICANT PRECIP FOR THE NRN ZONES TONIGHT. LACK OF A WELL-DEFINED SURFACE BOUNDARY A BIT OF A NEGATIVE HERE...BUT WONT ARGUE TOO MUCH WITH THE MODEL QPFS FOR TONIGHT. SRN/ERN SECTIONS WILL GET A TASTE OF PRECIP LATER TONIGHT THROUGH TUESDAY MORNING. WEAKENING DYNAMIC LIFT ALONG WITH MARGINAL INSTABILITY WILL REDUCE THE AMOUNT OF PRECIP...THOUGH MEASURABLE LIGHT AMOUNTS STILL A REASONABLY GOOD BET. HAVE ISSUE AN UPDATE THIS MORNING TO INCLUDE A THREAT OF PRECIP IN A FEW MORE NW THRU W/CNTRL ZONES. OTHERWISE...TRENDS LOOK FINE. SLC 272 CDC 01- CONGER .SLC...NONE.
IDZ024-025-UTZ001>021-WYZ021-281400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 AM MST MON JAN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY SNOW WILL DEVELOP AT VERY HIGH ELEVATIONS OVER THE MOUNTAINS OF NORTHERN UTAH DURING THE AFTERNOON AND EVENING. SEVERAL INCHES OF ACCUMULATION ARE EXPECTED ABOVE ABOUT 7000 FEET...MAINLY IN THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY WEAK STORM IMPULSES WILL MOVE ACROSS THE AREA TUESDAY NIGHT THROUGH THURSDAY. A STRONGER AND MUCH COLDER STORM IS EXPECTED LATE SATURDAY OR SUNDAY. IT COULD HAVE WIDESPREAD TRAVEL IMPACTS OVER THE NORTHERN HALF OF THE STATE. WCJIN-WYSW
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327881, 5327882, 5327883, 5327884.